Alert archive / Oklahoma / Tornado Warnings in 2023

Tornado Warning 6, NWS Tulsa, OK

February 26, 2023Creek County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Feb 26, 2023, 10:05 PM CST for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2023, 10:05 PM CST (04:05 UTC)
Expired
Feb 26, 2023, 10:30 PM CST
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 7:32 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
598 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WFUS54 KTSA 270405
TORTSA
OKC037-107-111-270430-
/O.NEW.KTSA.TO.W.0006.230227T0405Z-230227T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1005 PM CST Sun Feb 26 2023

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Creek County in northeastern Oklahoma...
  Southwestern Okmulgee County in northeastern Oklahoma...
  Okfuskee County in east central Oklahoma...

* Until 1030 PM CST.
    
* At 1004 PM CST, a severe thunderstorm capable of producing a
  tornado was located near Prague, moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Okemah...                         Okfuskee...
  Boley...                          Paden...
  Slick...                          Castle...
  Welty...                          Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3572 9662 3582 9619 3549 9604 3540 9644
      3546 9644 3546 9647 3545 9649 3544 9648
      3543 9650 3543 9652 3546 9654 3544 9657
      3543 9656 3542 9656 3541 9654 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 0404Z 251DEG 58KT 3546 9667 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MAB
2 follow-up statements
477 
WWUS54 KTSA 270420
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1020 PM CST Sun Feb 26 2023

OKC037-107-111-270430-
/O.CON.KTSA.TO.W.0006.000000T0000Z-230227T0430Z/
Creek OK-Okmulgee OK-Okfuskee OK-
1020 PM CST Sun Feb 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR SOUTH
CENTRAL CREEK...WEST CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE
COUNTIES...
    
At 1020 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Castle, moving east at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Okfuskee...                       Slick...
Welty...                          Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3567 9648 3582 9619 3556 9608 3550 9635
      3550 9637 3556 9641 3559 9644 3562 9646
      3564 9647 3565 9647 3565 9648
TIME...MOT...LOC 0420Z 251DEG 58KT 3555 9637 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
155 
WWUS54 KTSA 270428
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1028 PM CST Sun Feb 26 2023

OKC037-107-111-270438-
/O.EXP.KTSA.TO.W.0006.000000T0000Z-230227T0430Z/
Creek OK-Okmulgee OK-Okfuskee OK-
1028 PM CST Sun Feb 26 2023

...THE TORNADO WARNING FOR SOUTH CENTRAL CREEK...WEST CENTRAL
OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES WILL EXPIRE AT 1030 PM
CST...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 100 AM CST for northeastern
and east central Oklahoma.

LAT...LON 3567 9648 3582 9619 3556 9608 3550 9635
      3550 9637 3556 9641 3559 9644 3562 9646
      3564 9647 3565 9647 3565 9648
TIME...MOT...LOC 0428Z 251DEG 58KT 3559 9624 

$$

MAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Feb 26, 6:09 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Feb 26, 6:09 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
609 PM CST Sun Feb 26 2023

...New SHORT TERM...

.SHORT TERM...
(Through tonight )
Issued at 608 PM CST Sun Feb 26 2023

Made a quick update to add a Dense Fog Advisory for far SE OK over
the next several hours. Fog has become more widespread across
eastern OK this evening in the saturated cool air on the north
side of a sharp warm front down near the Red River. Guidance
indicates that far SE OK will see more widespread dense fog for
several more hours and thus an advisory was issued. The fog
elsewhere should be more transient. The forecast for later tonight
was left unchanged. A line of severe storms is expected to sweep
across the region after 9 PM (trended a tad later than earlier
progs). Some significant severe weather is possible, especially
across northeast Oklahoma, with the latest runs of the HRRR
simulating pockets of near 80 mph wind gusts punching into NE OK.
At least marginally severe winds are possible with the squall
line over into northwest Arkansas as well shortly after midnight.
There's also some indication that gradient winds from the west
will pick up within an hour or two after the squall line and could
reach advisory intensity. Going wind advisory for the region
overnight should cover.

Lacy

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 223 PM CST Sun Feb 26 2023

Gusty winds continue Monday with clearing skies and downslope wind
component pushing high temps above the bias correct blended
guidance. A similar warm pattern is in place Tuesday ahead of the
next cold front passing Tuesday night. A chance of rain will
spread across far southern locations Wednesday into Wednesday
night with this frontal boundary.

The next storm system has trended stronger in the latest
deterministic guidance and there is now stronger agreement in the
pattern. If this continues the precip chances for Thursday into
Friday will trend upward area wide. Cold air will be lacking with
this system however some snow potential may develop on the
backside of this system and beneath the cold mid level temps.
These details have time to be determined but the forecast will
trend in this direction.

&&

.AVIATION...
(00Z TAFS)
Issued at 515 PM CST Sun Feb 26 2023

IFR to MVFR conditions prevail this evening in advance of the severe line of
storms expected to impact the areas sites later this evening and overnight.
VFR conditions return late tonight into Monday. However, gusty west winds will
winds will continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  48  75  41 /  30 100   0   0
FSM   62  47  73  44 /  30  90   0   0
MLC   66  46  74  42 /  30  80   0   0
BVO   61  46  74  35 /  30 100   0   0
FYV   61  49  71  42 /  30 100   0   0
BYV   61  49  71  42 /  40  90   0   0
MKO   62  47  72  42 /  30  80   0   0
MIO   59  49  72  40 /  40  90   0   0
F10   63  48  73  42 /  30  90   0   0
HHW   68  49  73  42 /  20  80   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 AM CST Monday for OKZ049-053>076.

     Dense Fog Advisory until 9 PM CST this evening for OKZ049-053.

AR...Wind Advisory until 6 AM CST Monday for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...30
LONG TERM....07
AVIATION...10
Hazardous weather outlook, Feb 26, 5:01 PM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CST Sun Feb 26 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271200-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CST Sun Feb 26 2023

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...After 9 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 9 PM.

	AREA AT GREATEST RISK...Along and north of I-44 in NE OK.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 9 PM.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 6 PM.

DISCUSSION...

A line of severe thunderstorms is expected to move into
eastern Oklahoma this evening, and into northwest Arkansas
just after midnight. Wide swaths of damaging winds
are expected with some gusts in excess of 70 mph likely,
especially across parts of northeast Oklahoma along and north of
Interstate 44. Due to the very strong low level shear, there is
potential for tornadoes to develop on the leading edge of the
squall line, especially near sections of the line that bow or
surge to the northeast. A strong tornado is possible. This is
most likely to occur across northeast Oklahoma. Storms should
begin to weaken as they move into far eastern Oklahoma and western
Arkansas, though a severe wind risk will still persist after
midnight in these locations. Storm motions will be very fast
(around 60 mph), so flash flooding is not expected, but very
heavy rainfall could still produce some brief, minor flooding,
especially in urban and low lying areas.

Outside of the storms, a strong gradient wind is forecast as low
pressure strengthens over the Plains. Wind gusts between 40 and
50 mph will be possible at times this evening into the overnight
hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Winter Weather Potential...High Wind Potential.
FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...

Gusty winds will develop in the wake of the storm system Monday
morning, before subsiding during the afternoon. The gusty west
winds and drier air in place will raise fire weather concerns.

A strong upper level storm system will swing thru the southern
Plains Thursday into Friday. It may get cold enough Thursday night
in the wrap-around band of precipitation for a rain/snow mix or
change over to snow across northeast Oklahoma and northwest
Arkansas. Some accumulation is possible, depending on how close to
freezing the temperatures at the surface get.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Wide swaths of wind damage are possible from the line of severe
storms tonight, which would require response from emergency
managers and first responders. Power outages are possible as well.
Expect severe weather watches and warnings this evening into the
overnight hours.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:37 PM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, McIntosh, Okfuskee, Okmulgee, Pittsburg38 min
Feb 26, 10:00 PM CSTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee60 min
Feb 26, 10:17 PM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg43 min
Feb 26, 10:27 PM CSTSevere Thunderstorm Warning Considerable damage threatTSACreek, Muskogee, Okfuskee, Okmulgee, Osage, Pawnee and 3 more48 min
Feb 26, 10:38 PM CSTSevere Thunderstorm Warning Considerable damage threatTSALatimer, Pittsburg, Pushmataha52 min
Feb 26, 10:58 PM CSTSpecial Weather StatementTSAOsage32 min
Feb 26, 10:58 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee17 min
Feb 26, 11:06 PM CSTTornado WarningTSAMuskogee, Okmulgee, Rogers, Wagoner24 min
Feb 26, 11:13 PM CSTSevere Thunderstorm Warning Considerable damage threatTSACherokee, Craig, McIntosh, Mayes, Muskogee, Okmulgee and 2 more47 min
Feb 26, 11:23 PM CSTTornado WarningTSAMayes, Rogers, Wagoner24 min
Feb 26, 11:39 PM CSTSpecial Weather StatementTSAHaskell, Latimer36 min
Feb 26, 11:51 PM CSTSevere Thunderstorm Warning Considerable damage threatTSAAdair, Cherokee, Craig, Delaware, McIntosh, Mayes and 3 more39 min
Feb 27, 12:01 AM CSTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Sequoyah29 min
Feb 27, 12:18 AM CSTTornado WarningTSAOttawa17 min
Feb 27, 12:20 AM CSTSevere Thunderstorm WarningTSACraig, Ottawa16 min
Feb 27, 12:26 AM CSTSevere Thunderstorm Warning Considerable damage threatTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Ottawa and 1 more49 min
Feb 27, 12:42 AM CSTTornado WarningTSASequoyah20 min
Feb 27, 12:50 AM CSTSpecial Weather StatementTSALeFlore25 min
Feb 27, 1:16 AM CSTSpecial Weather StatementTSALeFlore29 min
Feb 27, 1:16 AM CSTSpecial Weather StatementTSALeFlore29 min

Nearby

Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.